Advertisement

Reactions Weekly

, Volume 1778, Issue 1, pp 37–37 | Cite as

Amoxicillin/naproxen

Stevens-Johnson syndrome and acute vanishing bile duct syndrome: case report
Case report
  • 45 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 6-year-old boy developed Stevens-Johnson syndrome (SJS) and acute vanishing bile duct syndrome (VBDS) during treatment with amoxicillin and naproxen for fever [durations of treatments to reactions onsets not stated].

The boy was hospitalised with an unknown cause of an old vesiculobullous rash and high jaundice. This hospital (current presentation) was the third hospital that he attended. His medical history showed that the rash developed following the ingestion of naproxen and amoxicillin (2 months before the current hospitalisation) [dosages not stated], which spread rapidly throughout his body within 2 days. Therapy with amoxicillin and naproxen was discontinued. He had been receiving treatment with a conventional paediatric dose of naproxen and amoxicillin for fever. He...

Reference

  1. Li L, et al. Stevens-Johnson syndrome and acute vanishing bile duct syndrome after the use of amoxicillin and naproxen in a child. Journal of International Medical Research 47: 4537-4543, No. 9, Sep 2019. Available from: URL: http://doi.org/10.1177/0300060519868594 - ChinaCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations